MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM
Model Number 71733-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418); Diaphoresis (2452); Convulsion/Seizure (4406)
Date of Event 04/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone with ios operating system version 17.1.1.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer experienced sweating, convulsions, and loss of consciousness.The customer was unable to self-treat and a healthcare professional provided them sugar (oral) as treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Investigation is pending at this time.A follow up will be submitted once additional information is obtained.Section d.Suspected medical device and g4 - pma/510(k)# has been populated for the freestyle librelink ios application as this report concerns a spain customer.This is same/similar to us freestyle libre 2 ios application, model number 71926-01.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone with ios operating system version 17.1.1.With software version 2.12.0.8319.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer experienced sweating, convulsions, and loss of consciousness.The customer was unable to self-treat and a healthcare professional provided them sugar (oral) as treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.At this time, the product has not yet been returned for this complaint.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the libre sensor and libre sensor kits were reviewed and the dhrs showed the libre sensor and libre sensor kits met specifications prior to release to distribution.The customer reported for missing high or low glucose.Attempt to identify the customer's reported configurations and the information provided in the complaint was insufficient to conduct a comprehensive investigation.The lack of information regarding the device, restricts the ability to identify potential causes of the customer's reported issue.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.The sensor plug is fully seated and no issues were observed.Extracted data from the returned sensor using approved software.The sensor was found to be in sensor state 5 (indicating normal termination).Sensor state 5 with event logs 3 and 4 are an indication of normal termination of the sensor without any error.Visual inspection has been performed on the sensor plug assembly, no failure modes were observed.The sensor was activated with a known good reader and signal and sound icons were observed as activated.Waited few minutes to ensure that there was no disruption in the bluetooth connection between the devices.The current was applied to the sensor to perform accuracy testing while in the test fixture.All results were within specification.Reader was connected to software to establish bluetooth connection and isf (interstitial fluid) command was sent to receive ble (bluetooth low energy) packets on the app screen after waiting for few minutes.First 5 ble packets were successfully received.The blc count and rssi (received signal strength indicator) were present for all packets.The passing of functionality testing is an indication that there were no issues with sensor functionality and electronics, therefore this issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRELINK
Common Device Name
DATA MANAGEMENT SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key22012520
Report Number2954323-2025-17321
Device Sequence Number5228272
Product Code PZE
UDI-Device Identifier00357599000059
UDI-Public00357599000059
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model Number71733-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer05/14/2025
06/19/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date05/23/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown